MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative screw insertion, the tip of an ozark screwdriver broke.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Upon device inspection it was observed that the distal tip of the device fractured- the inner threaded tip was intact.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.Correspondence with the field representative suggests that the patient's bone was harder than normal.It is likely that screw insertion into hard bone may have placed a higher loading at the driver tip, resulting in the observed fracture.The cause of the reported event will be classified as 'patient factors issue'.
 
Event or Problem Description
It was reported that during intra-operative screw insertion, the tip of an ozark screwdriver broke.There were no adverse consequences to the patient.The procedure was completed successfully using an alternatively available device without surgical delay.

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12573113
Report Number3004774118-2021-00298
Device Sequence Number14307786
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberHVAJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale